bad episode

Today I saw a nice new Dr at my surgery. For the last ten days I have been wheezing and coughing. I took the antibiotics and steroids which I have with me all the time. They helped a bit. I have also lost my voice. Very frustrating.

I am now on another seven days of steroids to try and calm things down. The side effects are the worst part sleepless nights and feeling down. Hard to explain to those who have never taken steroids.

I tell myself in the end I will feel better. I forgot to say I am classed as severe and difficult to control asthma.

I hope all other suffers are okay. Sorry for the moan.

2 Replies

  • Hope you feel better soon. I know what you mean about the steroids. I come off them then get yet another infection and hey ho it is back to the antibiotics and steroids again.

    I average about 4-5 hours sleep a night and I feel awful in general not to mention the weight gain which I HATE!!!!! I suppose it is the lesser of two evils but it isn't easy is it? I am on them now until I have my 3 monthly check up with my consultant in a few weeks time. My GP said he just dare not take me off them yet so I am not too happy just now either.

    I too have severe brittle asthma and it has taken a long time to come to terms with the condition. Frustration is one of the worst things. Feeling that I should be able to do something but simply not being able to manage it. And guilt as I watch my lovely husband doing all the work around the house.

    It does everyone good to have a place to moan where everyone will understand how you feel. I have been using these forums for a short while and have found them such a help to realise that I am not alone in my feelings of frustration and downright anger at myself and asthma!!

    Get better soon and be kind to yourself, x

  • Hi Colette!

    I'm sorry you're having a rough time and that the steroids are causing you problems.

    It is really tough and we all have down days from living with the symptoms and side effects of asthma, a good vent always helps!

    As you said you will have better days, bear this in mind (easier said than done i know)and be kind to yourself, rest when you need to and listen to your body.

    Big hugs x

You may also like...